My Account   |   View Cart
Phone Number for Health Supplements


Question Details

 I just discovered that my daughters boyfriend is injecting testosterone. He is a body builder and obviously does this so he will get bigger. He is. He is huge and looks great, however, I am very concerned about the side effects of doing this. How will it effect his temper, his virility, his cholesterol, his heart, etc. I need to know as much as possible so I can have an intelligent conversation with both of them. Please advise. Thank you. Doreen


This is a very serious situation as hormones can be very dangerous when used inappropriately like in the case of your daughter's boyfriend.

Testosterone therapy to aid in muscle building is known to cause a variety of dangerous health issues.  In addition, they are associated with an unstable mental state characterized by increased tendencies to depression and aggressiveness.  The increase in aggressive behavior often seen with testosterone use can be very dangerous to the individual and to those around them.  Fits of rage and violence are not uncommon for people using testosterone for the purpose of enhancing muscle building.  When coming off of anabolic steroids depression is a common side effect due to the sharp decline in circulating testosterone levels. 

From a physical standpoint, anabolic steroids like testosterone are known to enhance tumor growth and are associated with a specific type of dangerous liver tumor that can be fatal if rupture occurs.  These tumors are highly vascularized (lots of blood vessels) and are predominantly asymptomatic.  This means that most of the time a person never knows they have one until it ruptures which is a very serious life threatening situation.  Long term use is also associated with damage to the heart and cardiovascular system and can cause fatal heart attacks and strokes.

Pimples, hair loss, low libido, decreased sperm count, impotence, breast formation, and shrinkage of the testes are all additional side effects he can expect to experience from taking average doses of anabolic steroids.  One of the most significant dangers of steroid use (even when used at prescribed doses) is that the negative effects may not become evident until years after they are used. 

He is at additional risk due to the fact he is injecting the drug.  This raises his chances of contracting blood borne diseases such as HIV and Hepatitis B and C.

If he is a teenager he can expect his growth to be stunted for the rest of his life.

This is a very serious situation and hopefully with the right information, guidance and help he will make the right decision about his body and health.   

Back to all Questions     View More by Dr. Kevin Passero

Lead Medical Director

As a certified and fully trained Naturopathic Doctor, Passero has trained and preceptored with some of the nation's leading doctors in the field of natural medicine, working under the guidance of MD’s, Chiropractors, Naturopaths and Acupuncturists. Furthermore, he is currently the Vice President of the Maryland Association of Naturopathic Physicians.

View Profile

The products and the claims made about specific products on have not been evaluated by the United States Food and Drug Administration and are not intended to diagnose, treat, cure or prevent disease. The information provided by Vitabase is for informational purposes only and is not intended as a substitute for advice from your physician or other health care professional or any information contained on or in any product label or packaging. You should not use the information on for diagnosis or treatment of any health problem or for prescription of any medication or other treatment. You should consult with a healthcare professional before starting any diet, exercise or supplementation program, before taking any medication, or if you have or suspect you might have a health problem. Neither Vitabase nor Dr Passero will be liable for negative outcomes of supplements that are taken as a result of information given on